MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ LVP 20D LOW SORB 2SS 0.2M CV; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ LVP 20D LOW SORB 2SS 0.2M CV; INTRAVASCULAR ADMINISTRATION SET
Model Number ME1055
Medical Device Problem Codes Leak/Splash (1354); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter facility name: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris¿ lvp 20d low sorb 2ss 0.2m cv experienced a loose iv set connection, and leakage.The following information was provided by the initial reporter: when you remove the cap the tubing sticks a little and you have to move it around the part that connects to the iv before connecting it.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary two samples were received for quality investigation.The customer complaint of connection issues was verified by investigation.One of the samples submitted did not have have a blue cap on the female luer adapter and the other sample did have a blue luer adapter cap attached to the tubing.Visual examination of the sample submitted did not indicate any issues with the extension sets.The sets were then attempted to be primed.When attempting to prime the extension set with the blue cap connected, it was noticed that the blue cap was connected very tightly.It took a great amount of torque to disconnect the blue luer cap.When the blue cap was removed priming of the tubing was possible without signs of leakage, air-in-line or occlusion of the tubing.The blue cap was then reassembled to the extension set but did not screw on tightly.The blue cap would spin to the point where it felt like it would stop but then spin past the stopping point and become loose again.Further examination of the threads of the female luer adapter and luer cap do not show any damage to either surface.A device history record review for model me1055 lot number 22059337 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 24may2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the issue seen in this place is undetermined.Based on the findings of the investigation, the probable root cause for the issue seen in this complaint is that the blue luer cap was installed too tightly during the assembly process.The manufacturing facility was made aware of the failure and a quality notification was issued in order to correct this issue.

Brand Name
BD ALARIS¿ LVP 20D LOW SORB 2SS 0.2M CV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15602028
Report Number9616066-2022-01547
Device Sequence Number11296886
Product Code FPA
UDI-Device Identifier10885403236020
UDI-Public10885403236020
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/06/2025
Device Model NumberME1055
Device Catalogue NumberME1055
Device Lot Number22019161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown